| Model Number |
FG13150-0615-2S |
| Medical Device Problem Codes |
Break (1069); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
03/25/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that when deploying the pipeline vantage, it became stuck/locked up at the phenom microcatheter hub.The hub then detached from the catheter core which caused twisting in the proximal section of the catheter and damage to the proximal section of the pipeline pushwire.There was no friction or force applied, no vasospasm, and no medical intervention was required.Replacement product was used to complete the procedure, and there was no patient harm reported.The patient was undergoing surgery for treatment of a residual, ruptured aneurysm in the anterior communicating (acom) artery with a 4mm neck diameter.It was noted the patient's vessel tortuosity was moderate.
Additional Manufacturer Narrative
The phenom-21 micro catheter total length was measured to be ~158.6cm (reference: 156.5cm) and the usable length was measured to be ~152.1cm which is within specification (specification: 150cm ± 5cm).No flash or voids molded were found within the catheter hub.Blood was found within the hub.The hub was found still securely attached to the catheter.The phenom-21 catheter body was found kinked at ~95.7cm and ~80.5cm from the proximal end.No damages or irregularities were found with the marker bands and distal tip.The pipeline vantage pusher was found extending out of the hub ~41.0cm.The micro catheter was flushed with water and water exited out the catheter tip.No leaks were found on the catheter.A slight resistance was encountered when advancing the pipeline vantage out distally.The braid fully opened on both ends with no issues and no damages or irregularities found.No damages or irregularities were found with the pipeline vantage pushwire.When compared to the drawing the hypotube was intact and unstretched and ptfe shrink tubing was still intact.The integrated bumper, spacers, restraint, dps sleeves and tip coil were found intact.The catheter was then tested by running an in-house 0.018¿ mandrel through the catheter.The mandrel passed through the catheter hub and catheter body and exited the distal tip with a slight resistance encountered from ~60.1cm from the proximal end to the distal tip.No other anomalies were observed.Based on the analysis findings, the customer report of ¿catheter resistance at hub¿ and ¿stuck in catheter hub¿ were not confirmed as the device was returned with the pipline device already advanced well past the hub and into the catheter body.However, a slight resistance was encountered when advancing the pipeline vantage distally.In, addition, in-house mandrel resistance testing encountered resistance ~60.1cm from the proximal end.It is possible the resistance is due to the kinks found on the catheter.Possible causes for catheter damage are patient vessel tortuosity, catheter entrapment, incompatible devices and user operational context if user advances or retrieves intraluminal device against resistance, or damage during return shipping as the device was returned without its protective dispenser coil.The customer¿s report of ¿catheter separation/break¿ from the hub could not be confirmed.The hub was found still securely attached.There were no leaks found on the catheter during flush.The customer report of ¿pushwire kink/damage¿ could not be confirmed.There were no damages or irregularities found with any portion of the pushwire.The inner diameter of the phenom-21 was measured to be 0.021¿ (proximal end) which is within specification and compatible for use with the pipeline vantage.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
H10: review of this mdr and/or additional information received shows that there is no information to reasonably suggest that the device in this report may have caused or contributed to a death or serious injury or that the device in this report has malfunctioned.Therefore, this event did not and does not meet the reporting requirements stipulated in 21 cfr 803.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
No additional information received.